Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 41, NWS Shreveport, LA

July 6, 2007Gregg County, Harrison County, Panola County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 6, 2007, 7:44 AM CDT for Gregg County, Harrison County, Panola County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 7:44 AM CDT (12:44 UTC)
Expired
Jul 6, 2007, 11:45 AM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Gregg County, TX, Harrison County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 62 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 10:30 AM CDTFLASH FLOOD15 Ne Carthage, TXMEDIA REPORTS C.R. 336 CLOSED BETWEEN DEBERRY AND ELYSIAN FIELDS. PART OF THE ROAD HAS BEEN WASHED OUT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
486 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 061246
FFWSHV
TXC183-203-365-061645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
744 AM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONTINUES THE 

* FLASH FLOOD WARNING FOR...
  GREGG COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WHITE OAK...LONGVIEW...KILGORE...
  GLADEWATER...
  HARRISON COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF MARSHALL...
  PANOLA COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CARTHAGE...

* UNTIL 1145 AM CDT

* LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH
  FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY
  CITY...WOODLAWN...WASKOM...KARNACK...HARLETON...HALLSVILLE AND
  CLARKSVILLE CITY

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND 
TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING 
WHEN WATER BEGINS RISING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3220 9457 3239 9448 3237 9498 3253 9498
      3267 9469 3281 9471 3269 9452 3269 9437
      3275 9426 3269 9421 3272 9413 3269 9406
      3200 9406 3199 9402 3199 9402 3198 9459

$$

24
1 follow-up statement
000 
WGUS74 KSHV 061601
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1056 AM CDT FRI JUL 6 2007

TXC183-203-365-061645-
HARRISON TX-GREGG TX-PANOLA TX-
1056 AM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR
PANOLA...GREGG...AND HARRISON COUNTIES...

AT 1055 AM CDT...RESIDUAL FLOODING FROM HEAVY MORNING RAINFALL
WAS LIKELY OCCURRING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WASKOM...
MARSHALL...LONGVIEW...LIBERTY CITY...KARNACK...HARLETON...
HALLSVILLE...AND GLADEWATER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3220 9457 3239 9448 3237 9498 3253 9498
      3267 9469 3281 9471 3269 9452 3269 9437
      3275 9426 3269 9421 3272 9413 3269 9406
      3200 9406 3199 9402 3199 9402 3198 9459

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 4:51 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 6, 4:51 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
451 AM CDT FRI JUL 6 2007

.DISCUSSION...

EARLY THIS MORNING A SURFACE LOW OVER N CENTRAL TX HAS A NEARLY
STATIONARY FRONTAL BOUNDARY REACHING NE FROM ITS CENTER TOWARD THE
OHIO VALLEY WITH A TROUGH OF LOW PRESSURE DROPPING TO THE SW
TO THE BIG BEND AREA OF W TX...WHILE ALOFT TOPPED WITH AN
ASSOCIATED UPPER LEVEL LOW. ALSO AN UPPER LEVEL AND PERSISTENT SHEAR
AXIS CONTINUED BETWEEN THE AN UPPER LEVEL RIDGE IN THE GULF AND
SE STATES AND ANOTHER UPPER RIDGE FROM THE BAJA REGION INTO THE
NORTHERN ROCKIES. THE SURFACE LOW WILL BE SHIFTING ENE TODAY AND
TONIGHT AND SLIDING ALONG THE SURFACE BOUNDARY. WILL CONTINUE THE
FLASH FLOOD WATCH FOR ALL OF NE TX AND NW LA AND A SMALL PART OF
SW AR AS SHOWERS AND THUNDERSTORMS FORM ALONG DISTURBANCES
ROTATING AROUND THE UPPER SYSTEM AND A RICH SUPPLY OF GULF
MOISTURE FEEDING INTO THE FOUR STATE REGION. WITH HIGH
PRECIPITABLE WATER VALUES OVER THE AREA...WE CAN EXPECT LOCALLY
HEAVY RAINFALL...WHICH WILL RESULT IN MORE RAPID WATER RUNOFF DUE
TO RECENT RAINS PROVIDING A NEARLY SATURATED SOIL AND HIGH WATER
LEVELS IN SMALL STREAMS AND LOCAL WATERWAYS. RAIN CHANCES WILL BE
TAPERING OFF FOR A PERIOD DURING THE MIDDLE TO LATE WEEKEND AS
HIGH PRESSURE ALOFT TENDS TO BUILD INTO THE AREA FROM THE W AND N.
THIS SHOULD ALLOW FOR SOME WARMING OF THE TEMPERATURES AND
TRANSITION RAIN TO BE MORE AFTERNOON AND EARLY EVENING IN NATURE.
/06/

&&

.AVIATION...

WATER VAPOR IMAGERY SHOWS UPPER LEVEL LOW DRIFTING OVER NE
TEXAS...W/A SHEAR AXIS RUNNING SW-NE OVER CENTRAL TEXAS.  KSHV
RADAR SHOWS A BROAD SWATH OF MODERATE TO HEAVY RAINFALL OVER NE TX
AND NW LA.  LATEST MODELS INDICATE PERSISTENCE OVER THE NEXT 24
HRS...W/VFR CONDITIONS CURRENTLY OVER ONLY THE FAR NORTH AND EAST.
00Z KSHV SOUNDING REMAINS WET...W/PWATS RIGHT AT 2 INCHES...AND THE
LATEST NAM FORECAST SOUNDINGS ONLY FURTHER SATURATE OVER THE NEXT 24
HRS.  W/THICK VFR CEILINGS IN PLACE...FOG DEVELOPMENT SHOULD BE
MARGINALLY IFR AT A FEW SITES THIS MORNING...BUT SOUNDINGS STILL
INDICATE CEILINGS SHOULD LOWER TO MVFR/IFR AND PERSIST THROUGH MUCH
OF THE MORNING HOURS.  CONVECTIVE ACTIVITY WILL REMAIN WIDESPREAD
DURING THE MORNING AND AFTERNOON TODAY WITH ASSOCIATED IFR/MVFR
VSBYS AND CIGS IN DOWNPOURS. CLUSTERS OF TSRA COULD GUST WIND TO
30KTS...BUT SFC WILL PREVAIL EASTERLY 5 TO 10 KTS. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  83  72  88  72 /  80  70  50  20
MLU  83  73  88  70 /  80  70  50  20
DEQ  83  69  90  69 /  70  50  30  20
TXK  83  70  90  70 /  80  50  30  20
ELD  83  71  89  70 /  80  50  30  20
TYR  83  71  89  72 /  80  50  30  20
GGG  83  71  89  72 /  80  50  30  20
LFK  85  72  89  72 /  80  70  50  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     LAFAYETTE...AND MILLER.

LA...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     BOSSIER...CADDO...DE SOTO...NATCHITOCHES...RED
     RIVER...SABINE LA...AND WEBSTER.

OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...
     GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...
     RED RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
     SMITH...TITUS...UPSHUR...AND WOOD.

&&

06/24
Hazardous weather outlook, Jul 6, 6:20 AM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
620 AM CDT FRI JUL 6 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
620 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS
THE FOUR STATE REGION IN ASSOCIATION WITH AN UPPER LEVEL AND
SURFACE LOW PRESSURE SYSTEM EXPECTED TO MOVE SLOWLY EAST ACROSS
THE AREA. THE HEAVIER RAINS ARE EXPECTED TO BE ALONG AND TO
THE SOUTHEAST OF A QUITMAN TO DOUGLASSVILLE TEXAS AND
TEXARKANA AND MAGNOLIA ARKANSAS LINE. LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN THUNDERSTORMS GIVEN THE MOIST AIR MASS
IN PLACE RESULTING IN LOCALIZED FLOODING OF LOW LYING...AND POOR
DRAINAGE AREAS...ALONG WITH PONDING OF WATER IN STREETS AND ON
ROADWAYS. RAINFALL AMOUNTS OF ONE TO TWO INCHES WILL BE POSSIBLE
WITH ISOLATED HIGHER AMOUNTS OF TWO TO FOUR INCHES FROM
EAST TEXAS ACROSS PART OF NORTHWEST LOUISIANA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG
AND NEAR THE INTERSTATE 20 CORRIDOR ON SATURDAY AND TAPERING
OFF DURING THE NIGHT...THEN LESS ACTIVE ON SUNDAY. RAINFALL
AMOUNTS WILL BE LOCALLY HEAVY IN THUNDERSTORMS WITH
AMOUNTS OF ONE TO TWO INCHES...THUS CONTINUING THE
POTENTIAL FLOODING THREAT FOR PARTS OF EAST TEXAS AND
NORTH LOUISIANA. DURING THE WORK WEEK RAIN CHANCES WILL
BE GREATER DURING THE AFTERNOONS AND EARLY EVENINGS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL MAY BE REQUIRED ACROSS EAST TEXAS
AND NORTHWEST LOUISIANA DUE TO FLOODING PROBLEMS.

06

In the hours before

Local storm report, Jul 6, 3:43 AM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 AM     FLASH FLOOD      REKLAW                  31.86N 94.98W
07/06/2007                   RUSK               TX   BROADCAST MEDIA

            SEVERE FLOODING IN REKLAW...US HWY 84 CLOSED IN CITY
            LIMITS OVER EASTERN CHEROKEE AND WESTERN RUSK COUNTIES.

&&

24
Local storm report, Jul 6, 7:08 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
708 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 AM     FLASH FLOOD      WHITEHOUSE              32.23N 95.22W
07/06/2007                   SMITH              TX   BROADCAST MEDIA

            REPORTS OF THREE FEET OF WATER ACROSS HIGHWAY 110 IN
            WHITEHOUSE...POLICE ARE DIRECTING TRAFFIC OUT OF THE
            AREA.

&&

MDUPLANT
Local storm report, Jul 6, 7:31 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      16 SE MARSHALL          32.37N 94.16W
07/06/2007                   HARRISON           TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS WATER OVER HIGHWAY 451 EAST OF
            ELYSIAN FIELDS.

0700 AM     FLASH FLOOD      MARSHALL                32.54N 94.35W
07/06/2007                   HARRISON           TX   BROADCAST MEDIA

            HIGHWAY 59 IS CLOSED IN THE CITY OF MARSHALL DUE TO HIGH
            WATER.

&&

MDUPLANT
Local storm report, Jul 6, 7:42 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
742 AM CDT FRI JUL 06 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     FLASH FLOOD      LONGVIEW                32.52N 94.76W
07/06/2007                   GREGG              TX   LAW ENFORCEMENT

            NUMEROUS STREETS AND THE INTERSECTION OF LOOP 281 AND
            HIGHWAY 80 UNDER WATER.

&&

MDUPLANT

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:50 PM CDTFlash Flood WarningSHVCherokee3 hr
Jul 6, 1:28 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith4 hr
Jul 6, 3:31 AM CDTFlash Flood WarningSHVHarrison, Panola4 hr
Jul 6, 3:31 AM CDTFlash Flood WarningSHVGregg, Harrison, Panola4 hr
Jul 6, 5:24 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith4 hr
Jul 6, 8:05 AM CDTFlash Flood WarningSHVMarion4 hr
Jul 6, 8:50 AM CDTRiver Flood WarningSHVCherokee, Nacogdoches, Rusk, Smith4 days
Jul 6, 9:22 AM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches24 days
Jul 6, 9:32 AM CDTFlash Flood WarningSHVCherokee, Rusk, Smith118 min
Jul 6, 9:34 AM CDTRiver Flood WarningSHVUpshur, Wood11 hr
Jul 6, 9:37 AM CDTRiver Flood WarningSHVGregg49 hr
Jul 6, 10:22 AM CDTRiver Flood WarningSHVGregg, Rusk25 days
Jul 6, 10:22 AM CDTRiver Flood WarningSHVGregg, Harrison, Panola, Rusk22 days
Jul 6, 10:22 AM CDTRiver Flood WarningSHVPanola, Shelby24 hr
Jul 6, 10:30 AM CDTRiver Flood WarningSHVGregg, Harrison, Marion, Upshur6 days
Jul 6, 3:45 PM CDTRiver Flood WarningSHVCass, Harrison, Marion5 days
Jul 6, 3:50 PM CDTRiver Flood WarningSHVCass, Marion42 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.